Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
183 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Rash on stomach after gallbladder surgery

Hi: I had gallbladder surgery a month ago and 2 weeks ago I got this itchy red retangular rash on my stomach, went to e.r. and was put on cream twice a day,but is not getting better also I am back to work in a sitting down position for 8 hours a day and I get swelling in my upper abdomen with pain. What s going on. frustrated
Thu, 10 May 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Procedures
Medical Topics
Gastroenterologist, Surgical 's  Response
Hi, If you do not have previous history of skin allergy, and this rash is over operation site (stich site) then this rash my be due allergy to dressing paster. In this case avoid using same plaster and "transpore" a less allergic dressing plaster can be applied over site of operation.
During the process of healing of skin wound, some sort of stressing or heaviness in common and it subsides by its one over a time. Although routine work can be resumed after 1 week following laparoscopic gall-bladder surgery, avoid strenuous work like proloned sitting, lifting heavy weight and running. It better to start all these activity slowly and gradually increase according to tolerance. Have a good health.
I find this answer helpful

1 Doctor agrees with this answer

Gastroenterologist, Surgical Dr. Ajit Naniksingh Kukreja's  Response
Hi Doreen

Thanks for posting your query

The itchy red rectangular rash could have been a skin lesion and not related to surgery

I would suggest you see a good dermatologist and in the mean time take a dose of Tab Cetrizine daily to control itching

What was the type of surgery performed Open or Laparoscopic ?
Where exactly is the swelling occuring in upper abdomen ?

There are probabilities you have post cholecystecomy syndrome ?
Reassure yourself
Avoid fatty meals
Take small frequent meals

And for medications consult your health care provider

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept this reply and rate it

Get Well Soon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had a lap. gallbladder surgery in 1993 I just gradually over the years kept getting sicker and sicker .I have 13-24 surgical clips in my liver...

Recent questions on  Back pain

doctor1 MD

My boyfriend has the following symptoms and he is freaking out, I don't think it's a big deal. Slight burning when he urinates, some back pain, and...

doctor1 MD

Hi Doc, My dad is infected of Spain TB and he is having sever pain in his back, it is almost 12 day he has not got relief from the pain . Please...

doctor1 MD

I have had some lower back pain associated with L4 for a year now. Been on Neurotin for a while. Three days ago started having some twisting pain...

doctor1 MD

I have lower back pain and my Xray shows that i have a straightened lumbar lordosis due to spasm. Pls what can i do since i cannot take any NSAID...

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?